Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Bismarck, ND

June 30, 2015Grant County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2015, 10:17 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 10:17 PM MDT (04:17 UTC)
Expired
Jun 30, 2015, 11:15 PM MDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:18 PM MDTHAIL 19 Sse Leith, NDQUARTER SIZED HAIL FOR A FEW MINUTES...1120 - 1124 PM MDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:29 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS53 KBIS 010417
SVRBIS
NDC037-085-010515-
/O.NEW.KBIS.SV.W.0082.150701T0417Z-150701T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1117 PM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1215 AM CDT/1115 PM MDT/

* AT 1117 PM CDT /1017 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
  MILES SOUTH OF CARSON...OR 18 MILES SOUTHEAST OF ELGIN...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4617 10176 4621 10177 4631 10156 4595 10114
      4594 10163
TIME...MOT...LOC 0417Z 324DEG 27KT 4620 10161 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
6 follow-up statements
120 
WWUS53 KBIS 010422
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT TUE JUN 30 2015

NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1122 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...

AT 1122 PM CDT /1022 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 16
MILES NORTH OF WATAUGA...OR 20 MILES SOUTHEAST OF ELGIN...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4613 10174 4617 10171 4627 10152 4595 10114
      4594 10163
TIME...MOT...LOC 0422Z 324DEG 27KT 4617 10157 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
331 
WWUS53 KBIS 010433
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1133 PM CDT TUE JUN 30 2015

NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1133 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...

AT 1132 PM CDT /1032 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 12
MILES NORTH OF WATAUGA...OR 26 MILES SOUTHEAST OF ELGIN...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4612 10163 4622 10146 4595 10114 4594 10163
TIME...MOT...LOC 0432Z 324DEG 27KT 4610 10150 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
585 
WWUS53 KBIS 010444
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1144 PM CDT TUE JUN 30 2015

NDC037-085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-SIOUX ND-
1144 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL GRANT AND SOUTH CENTRAL SIOUX
COUNTIES...

AT 1144 PM CDT /1044 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES NORTHWEST OF MCINTOSH...OR 23 MILES WEST OF SELFRIDGE...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL GRANT AND SOUTH CENTRAL SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4606 10162 4614 10139 4595 10114 4594 10163
TIME...MOT...LOC 0444Z 324DEG 27KT 4602 10142 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
003 
WWUS53 KBIS 010452
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT TUE JUN 30 2015

NDC037-010502-
/O.CAN.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
GRANT ND-
1152 PM CDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRANT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4601 10156 4603 10150 4604 10150 4606 10148
      4605 10146 4606 10143 4606 10142 4608 10140
      4607 10136 4609 10133 4595 10114 4594 10154
TIME...MOT...LOC 0452Z 324DEG 27KT 4597 10137 

$$

NDC085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1152 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL SIOUX COUNTY...

AT 1152 PM CDT /1052 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MCINTOSH...OR 21 MILES WEST OF SELFRIDGE...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4601 10156 4603 10150 4604 10150 4606 10148
      4605 10146 4606 10143 4606 10142 4608 10140
      4607 10136 4609 10133 4595 10114 4594 10154
TIME...MOT...LOC 0452Z 324DEG 27KT 4597 10137 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
425 
WWUS53 KBIS 010500
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT WED JUL 1 2015

NDC085-010515-
/O.CON.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1200 AM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM
CDT/1115 PM MDT/ FOR SOUTH CENTRAL SIOUX COUNTY...

AT 1200 AM CDT /1100 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
MCINTOSH...OR 20 MILES SOUTHWEST OF SELFRIDGE...MOVING SOUTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4597 10147 4604 10127 4595 10114 4594 10150
TIME...MOT...LOC 0500Z 324DEG 27KT 4592 10132 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SIMOSKO
250 
WWUS53 KBIS 010511
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT WED JUL 1 2015

NDC085-010521-
/O.EXP.KBIS.SV.W.0082.000000T0000Z-150701T0515Z/
SIOUX ND-
1211 AM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SIOUX COUNTY
WILL EXPIRE AT 1215 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT/100 AM MDT/ FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4597 10147 4604 10127 4595 10114 4594 10150
TIME...MOT...LOC 0509Z 324DEG 27KT 4592 10132 

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:30 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 30, 6:30 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT TUE JUN 30 2015

.UPDATE...
ISSUED AT 719 PM CDT TUE JUN 30 2015

FOCUSED ON THE SOUTHWEST AND NORTHWEST FOR THIS UPDATE. SEVERAL
STRONG SUPER CELLS WERE MOVING ALONG A COLD FRONTAL BOUNDARY
ACROSS SOUTHWEST NORTH DAKOTA. MEANWHILE AN EAST WEST AREA OF NON
SEVERE THUNDERSTORMS CONTINUED MOVING SOUTH ALONG LAKE SAKAKAWEA.
RAP MODEL MAKES A CLUSTER OF THUNDERSTORMS THIS EVENING ACROSS THE
SOUTHWEST. FOR NOW WILL KEEP THE HIGHEST POPS ACROSS THE SOUTHWEST
INTO THE CENTRAL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

FORECAST HIGHLIGHTS INCLUDE SEVERE THUNDERSTORMS WEST THIS
AFTERNOON AND EVENING (POSSIBLY SEVERE)...SMOKE FROM CANADIAN
WILDFIRES IN THE NORTHWEST...AND CONTINUED CHANCES OF SHOWERS AND
THUNDERSTORMS INTO WEDNESDAY.

REDUCED VISIBILITIES FROM SMOKE CONTINUED TO PLAGUE A PORTION OF
NORTHWEST NORTH DAKOTA...MAINLY FROM WATFORD CITY NORTH TO THE
CANADIAN BORDER AND AS FAR EAST AS AROUND MINOT. VISIBILITIES HAD
IMPROVED TO 2-6 MILES...AND SHOULD CONTINUE TO IMPROVE WITH
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MIXING
OF THE ATMOSPHERE.

CURRENTLY...SURFACE LOW PRESSURE TROUGH EXTENDED FROM SOUTHWESTERN
SASKATCHEWAN SOUTHEASTWARD ACROSS EASTERN MONTANA INTO THE BORDER OF
MT/SD/WY. EAST TO SOUTHEAST WIND FLOW OVER NORTH DAKOTA WAS KEEPING
DEWPOINTS IN THE 60S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LATEST
MESOANALYSIS FROM STORM PREDICTION CENTER INDICATED SURFACE BASED
AND MIXED LAYER CAPES SUFFICIENT FOR THUNDERSTORM DEVELOPMENT...AND
HAVE SEEN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP OVER PARTS OF
WESTERN NORTH DAKOTA DESPITE THE MID-LEVEL CLOUD COVER THAT REMAINS.
FARTHER WEST IN MONTANA SKIES WERE MOSTLY CLEAR AND WOULD EXPECT
SURFACE BASED STORMS TO DEVELOP THERE AS WELL - AND WATCHING FOR
DEVELOPMENT AT THIS TIME. THE FLY IN THE OINTMENT IS THAT THE MID-
LEVEL LAPSE RATES AT 5.5-6.5 C/KM ARE NOT IDEAL FOR WIDESPREAD
SUSTAINED STORMS - AT LEAST NOT APPROACHING SEVERE LEVELS. THIS MAY
CHANGE WITH TIME HOWEVER.

AT UPPER LEVELS...THE ANTICIPATED UPPER LEVEL SHORTWAVE WAS OVER
SOUTH CENTRAL SASKATCHEWAN AND INTO NORTHWESTERN NORTH DAKOTA. THIS
WAS LIKELY ASSOCIATED WITH THE SCATTERED THUNDERSTORMS CURRENTLY
MOVING EAST/SOUTHEAST ACROSS THE NORTHWESTERN PORTION OF THE STATE.
THIS SHORTWAVE IS FORECAST TO CONTINUE MOVING SOUTHEAST ACROSS THE
STATE TONIGHT...LINGERING INTO WEDNESDAY MORNING.

WILL SEE HOW THE CONVECTION PLAYS OUT...BUT KEPT HIGH CHANCES OF
THUNDERSTORMS IN THE FORECAST FOR TONIGHT WITH POSSIBLE SEVERE
MENTION UNTIL AROUND MIDNIGHT.

YET ANOTHER APPROACHING SHORTWAVE FROM THE NORTHWEST APPROACHES THE
STATES WEDNESDAY AFTERNOON...KEEPING CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST. THE STRONG NATURE OF THE SHORTWAVE
MAY PROVIDE ENOUGH BULK SHEAR AND CAPE FOR STRONG STORMS IN THE
AFTERNOON AND INTO THE EVENING. LATER SHIFTS WILL HAVE TO REVISIT
THIS TO DETERMINE WHETHER SEVERE MENTION IS WARRANTED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

THE LONG TERM CAN BEST BE CATEGORIZED AS A ROLLER COASTER.

THUNDERSTORMS WILL LIKELY REMAIN ACROSS MOST OF NORTH DAKOTA
WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE SURFACE TROUGH SLOWLY
EXITS THE REGION. THERE'S A SLIGHT CHANCE THAT THUNDERSTORMS
WEDNESDAY LATE AFTERNOON AND EVENING COULD BE SEVERE AS
CAPE...SHEAR AND FORCING REMAIN ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ALONG THE SURFACE TROUGH. HOWEVER...EARLY MORNING SHOWERS
AND THUNDERSTORMS MAY INHIBIT AFTERNOON HEATING AND INSTABILITY.

A WEAK FRONT IS FORECAST TO MOVE THROUGH THURSDAY AFTERNOON AND
EVENING. THIS COULD BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. FRIDAY LOOKS MAINLY DRY WITH HIGH PRESSURE OVER THE
AREA. A POTENT UPPER LEVEL SHORT WAVE TROUGH...COLD FRONT AND
SURFACE LOW WILL LIKELY BE APPROACHING NORTH DAKOTA SATURDAY.
DEPENDING ON THE EXACT TIMING AND PROGRESSION OF THIS SYSTEM...4TH
OF JULY ACTIVITIES COULD BE IMPACTED. AT THIS TIME MOST OF THE
MODELS KEEP PRECIPITATION OUT OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH MOST OF THE DAY AND EVENING OF THE 4TH.

TEMPERATURES WILL SWING FROM THE 70S AND LOW 80S LATE THIS
WEEK...TO AROUND 90 SATURDAY...AND THEN BACK DOWN INTO THE 70S SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 719 PM CDT TUE JUN 30 2015

MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS TONIGHT. MAINLY
IMPACTING KDIK-KBIS THROUGH MIDNIGHT THEN KJMS AFTER MID.
OTHERWISE THE UNCERTAINTY WILL BE THE SMOKE LAYER. SMOKE REMAINS
ACROSS SOUTHERN SASKATCHEWAN AND WILL LIKELY IMPACT KISN-KMOT
WITH 3-5 MILES FU AGAIN LATER TONIGHT. OTHERWISE MAINLY VFR.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...JV
LONG TERM...AJ
AVIATION...WAA
Hazardous weather outlook, Jun 30, 8:56 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CDT TUE JUN 30 2015

NDZ018>020-031>034-040>045-020300-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
956 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN THROUGH SOUTH
CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL...DAMAGING WINDS...AND A
COUPLE TORNADOS ARE THE MAIN THREATS. A TORNADO WATCH HAS BEEN
ISSUED FOR THIS AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

NDZ002>005-010>013-021>023-025-035>037-046>048-050-051-020300-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
956 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TONIGHT.
SMALL HAIL...GUSTY WINDS...AND LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

NDZ001-009-017-020300-
DIVIDE-WILLIAMS-MCKENZIE-
956 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST NORTH DAKOTA
TONIGHT. SMALL HAIL AND GUSTY WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

In the hours before

Local storm report, Jun 30, 8:44 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             3 N DICKINSON           46.92N 102.79W
06/30/2015  E0.25 INCH       STARK              ND   PUBLIC

&&

KROLAK
Local storm report, Jun 30, 8:45 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             3 N DICKINSON           46.92N 102.79W
06/30/2015  E0.25 INCH       STARK              ND   PUBLIC

            HEAVY RAIN AND WINDY.

&&

CORRECTED REMARKS

KROLAK
Special weather statement, Jun 30, 8:58 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM MDT TUE JUN 30 2015

NDZ033-041-010330-
STARK-HETTINGER-
858 PM MDT TUE JUN 30 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL STARK
AND NORTHERN HETTINGER COUNTIES...

AT 858 PM MDT...AN AREA OF STRONG THUNDERSTORMS WAS 12 MILES
SOUTHWEST OF GLADSTONE...OR 14 MILES SOUTHEAST OF DICKINSON...MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
REGENT...DICKINSON REGIONAL AIRPORT AND LEFOR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4677 10289 4686 10266 4645 10218 4630 10262
TIME...MOT...LOC 0258Z 332DEG 38KT 4669 10267

SIMOSKO
Special weather statement, Jun 30, 9:13 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT TUE JUN 30 2015

NDZ034-035-042-010400-
MORTON-BURLEIGH-GRANT-
1013 PM CDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BURLEIGH...
NORTHWESTERN GRANT AND CENTRAL MORTON COUNTIES...

AT 1011 PM CDT /911 PM MDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF WING TO 10 MILES
NORTHWEST OF HEART BUTTE DAM...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...ELGIN...LINCOLN...NEW SALEM...CARSON...
MENOKEN...STERLING...ALMONT...ST. ANTHONY...HEART BUTTE DAM...
DRISCOLL...JUDSON...MCKENZIE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4672 10210 4716 10013 4705 10011 4698 10011
      4698 10009 4689 10007 4675 10008 4637 10189
TIME...MOT...LOC 0311Z 326DEG 22KT 4710 10019 4670 10198

ABELING
Local storm report, Jun 30, 9:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NE SKAAR              47.40N 104.00W
06/30/2015  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

0638 PM     HAIL             42 N BEACH              47.53N 104.00W
06/30/2015  E0.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            HAIL LASTED FROM ABOUT 615 PM CDT TO 633 PM CDT. HEAVY
            RAIN AT THE TIME OF CALL.

0643 PM     HAIL             1 SE EAST FAIRVIEW      47.85N 104.02W
06/30/2015  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            HAIL LASTED FROM 615 PM CDT TO 635 PM CDT. MEASURED
            0.35 INCH OF RAIN.

0653 PM     TORNADO          7 SW TROTTERS           47.25N 104.02W
06/30/2015                   GOLDEN VALLEY      ND   NWS OFFICE

            REPORT OF TONADO FROM PUBLIC 7 MILES SOUTHWEST OF
            TROTTERS. ON GROUND ABOUT 5 MINUTES IN OPEN COUNTRY.

0700 PM     TSTM WND GST     12 N BEACH              47.09N 104.00W
06/30/2015  E60 MPH          GOLDEN VALLEY      ND   PUBLIC

0708 PM     HAIL             16 W AMIDON             46.48N 103.66W
06/30/2015  E3.75 INCH       SLOPE              ND   LAW ENFORCEMENT

0738 PM     HAIL             14 NNW BOWMAN           46.37N 103.51W
06/30/2015  E0.75 INCH       SLOPE              ND   EMERGENCY MNGR

0744 PM     HAIL             BEACH                   46.92N 104.00W
06/30/2015  E0.25 INCH       GOLDEN VALLEY      ND   EMERGENCY MNGR

0745 PM     FUNNEL CLOUD     1 N GRIFFIN             46.23N 103.54W
06/30/2015                   BOWMAN             ND   TRAINED SPOTTER

            REPORTED BY OFF DUTY NWS EMPLOYEE

0756 PM     HAIL             3 W BOWMAN              46.18N 103.46W
06/30/2015  E1.75 INCH       BOWMAN             ND   TRAINED SPOTTER

            HAIL LASTED FOR ABOUT 1 MINUTE. SPOTTER DROVE THROUGH
            THE HAIL. AT ABOUT 754 CDT.

0758 PM     HAIL             BOWMAN                  46.18N 103.39W
06/30/2015  E1.75 INCH       BOWMAN             ND   EMERGENCY MNGR

0815 PM     TSTM WND GST     WATFORD CITY            47.80N 103.28W
06/30/2015  E58 MPH          MCKENZIE           ND   TRAINED SPOTTER

            POLE BARN WAS DESTROYED. THE DEBRIS FROM THE BARN WAS
            LIFTED AND THROWN 800 TO 1000 FEET.. ESTIMATED TIME OF
            OCCURRENCE WAS 745 TO 800 PM CDT.

0815 PM     TSTM WND DMG     1 NE WATFORD CITY       47.80N 103.28W
06/30/2015                   MCKENZIE           ND   TRAINED SPOTTER

            TWO TRAILERS... ONE 50 FT IN LENGTH AND ONE SHORTER...
            TURNED OVER. THE 50 FT TRAILER MOVED 150 FEET. OCCURRED
            BETWEEN 745 AMD 815 BASED ON RADAR ESTIMATES.

0827 PM     TORNADO          10 S BOWMAN             46.04N 103.39W
06/30/2015                   BOWMAN             ND   LAW ENFORCEMENT

0831 PM     TORNADO          5 WSW BOWMAN HALEY DAM  45.96N 103.34W
06/30/2015                   BOWMAN             ND   STORM CHASER

0834 PM     HAIL             3 W AMIDON              46.48N 103.39W
06/30/2015  E1.00 INCH       SLOPE              ND   EMERGENCY MNGR

0851 PM     HAIL             AMIDON                  46.48N 103.32W
06/30/2015  E1.00 INCH       SLOPE              ND   TRAINED SPOTTER

0932 PM     TSTM WND GST     8 SW MANNING            47.15N 102.89W
06/30/2015  E50 MPH          DUNN               ND   TRAINED SPOTTER

0943 PM     HAIL             3 N DICKINSON           46.92N 102.79W
06/30/2015  E0.25 INCH       STARK              ND   PUBLIC

            HEAVY RAIN AND WINDY.

&&

ABELING
Special weather statement, Jun 30, 9:24 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM MDT TUE JUN 30 2015

NDZ041-044-010400-
ADAMS-HETTINGER-
924 PM MDT TUE JUN 30 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ADAMS
AND CENTRAL HETTINGER COUNTIES...

AT 924 PM MDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR REGENT...OR
14 MILES NORTHWEST OF MOTT...MOVING SOUTH AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOTT...REGENT AND HAVELOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4654 10275 4660 10250 4624 10219 4614 10274
TIME...MOT...LOC 0324Z 347DEG 36KT 4647 10259

SIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:11 PM MDTSevere Thunderstorm WarningBISBowman, Slope64 min
Jun 30, 6:30 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley47 min
Jun 30, 6:42 PM MDTTornado WarningBISBowman33 min
Jun 30, 6:59 PM MDTSevere Thunderstorm WarningBISAdams, Bowman61 min
Jun 30, 7:08 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie56 min
Jun 30, 7:22 PM MDTSevere Thunderstorm WarningBISBowman, Slope41 min
Jun 30, 7:27 PM MDTTornado Warning Tornado observedBISBowman14 min
Jun 30, 8:20 PM MDTSpecial Weather StatementBISStark40 min
Jun 30, 8:58 PM MDTSpecial Weather StatementBISHettinger, Stark32 min
Jun 30, 9:13 PM MDTSpecial Weather StatementBISBurleigh, Morton47 min
Jun 30, 9:24 PM MDTSpecial Weather StatementBISHettinger36 min
Jun 30, 9:37 PM MDTSevere Thunderstorm WarningBISGrant38 min
Jul 1, 2:07 AM MDTDense Fog AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more7 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.